Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 112, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2002, 7:45 PM EDT for Mercer County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2002, 7:45 PM EDT (23:45 UTC)
- Expired
- May 1, 2002, 8:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Mercer County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:45 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 012345 SVRSDF KYC167-020015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 745 PM EDT WED MAY 1 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 815 PM EDT * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF NEVADA...OR ABOUT 38 MILES SOUTHWEST OF LEXINGTON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEVADA...ROSE HILL...BOHON...SHAKERTOWN AROUND 750 PM EDT HARRODSBURG...MCAFEE AROUND 755 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:00 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 1, 3:00 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED MAY 1 2002 THE WARM FRONT HAD SHIFTED NORTH OF THE COUNTY FORECAST AREA (CFA) AT 1830Z. MAINLY ELEVATED CONVECTION WAS OCCURRING ALONG AND NORTH OF THE WARM FRONT OVER CENTRAL ILLINOIS. WE EXPECT MOST OF THESE STORMS TO REMAIN NORTH OF THE CFA THIS AFTERNOON BUT IT WILL BE CLOSE. LOW PRESSURE LOCATED OVER SOUTHWEST MISSOURI WILL SHIFT NORTHEAST THIS EVENING. THE MOST UNSTABLE AIRMASS REMAINS ACROSS NORTHWEST ARKANSAS AND SOUTHWEST MISSOURI. STRONG STORMS MAY DEVELOP IN THIS REGION THIS EVENING AND PROGRESS EASTWARD OVERNIGHT AHEAD OF THE COLD FRONT. THIS STILL LOOKS TO BE THE BEST CHANCE FOR SEVERE WEATHER ACROSS THE CFA WITH A FAVORABLE WIND PROFILE FOR STORMS WITH STRONG GUSTY WINDS AND EVEN A FEW TORNADOS. THE COLD FRONT WILL SWEEP ACROSS THE AREA AROUND SUNRISE BUT SLOW AS IT REACHES THE TENNESSEE BORDER. A WEAK WAVE ON THE FRONT WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF KENTUCKY THROUGH THE DAY THURSDAY. TEMPERATURES ON THURSDAY WILL REMAIN NEARLY STEADY OR FALL A FEW DEGREES WITH COLD AIR ADVECTION OVER THE REGION. A MID LEVEL TROF WILL EXIT THE SOUTHWEST FOUR CORNERS THURSDAY AND QUICKLY MOVE ACROSS THE CENTRAL US AND TO THE OHIO VALLEY BY SATURDAY MORNING. RETURN MOISTURE WILL BRING INCREASING CLOUDS TO THE CFA AND EVEN SOME SHOWERS TO THE SOUTHERN PORTION OF THE STATE. PRESENTLY WE EXPECT ALL THE PRECIPITATION TO REMAIN SOUTH OF LOUISVILLE BUT SKIES WILL BE MOSTLY CLOUDY. .SDF...NONE. JA
In the hours before
Local storm report, May 1, 6:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
652 PM EDT WED MAY 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM LEBANON JUNCTION KY 1.75 INCH HAIL
05/01/02 BULLITT REPORTED BY HAM OPERATOR.
PKWLocal storm report, May 1, 6:57 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
657 PM EDT WED MAY 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM LEBANON JUNCTION KY 2.75 INCH HAIL
05/01/02 BULLITT
PKWLocal storm report, May 1, 7:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
709 PM EDT WED MAY 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0701 PM BARDSTOWN KY 1.00 INCH HAIL
05/01/02 NELSON REPORTED BY OFF DUTY NWS
EMPLOYEE.
0640 PM VINE GROVE KY WIND DAMAGE
05/01/02 HARDIN POWER LINES DOWN. REPORTED
BY HAM OPERATOR.
0635 PM BOSTON KY 2.75 INCH HAIL
05/01/02 NELSON REPORTED BY SPOTTER.
PKWLocal storm report, May 1, 7:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
719 PM EDT WED MAY 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM RADCLIFF KY WIND DAMAGE
05/01/02 HARDIN POWER LINES DOWN ALONG HWY
313 NEAR I65 INTERCHANGE.
REPORTED BY LOCAL MEDIA.
PKWLocal storm report, May 1, 7:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
721 PM EDT WED MAY 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0718 PM NEW HAVEN KY 4.50 INCH HAIL
05/01/02 NELSON THREE INCHES RAINFALL
ALSO. REPORTED BY HAM
OPERATOR.
PKWLocal storm report, May 1, 7:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
741 PM EDT WED MAY 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM ST. MARYS KY 4.50 INCH HAIL
05/01/02 MARION SEVERE DAMAGE TO HOMES AND
CARS. REPORTED BY SPOTTER.
PKWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:52 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 43 min |
| May 1, 6:21 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 44 min |
| May 1, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 49 min |
| May 1, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 45 min |
| May 1, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 43 min |
| May 1, 7:28 PM EDT | Tornado Warning | LMK | Marion | 32 min |
| May 1, 7:33 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey | 42 min |
| May 1, 7:49 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.